Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kaitlynanne

Very Nervous About Starting Tetracycline

Recommended Posts

I went to the derm on tuesday and he put me on three months of tetracycline.

Im happy because I've never used an antibiotic yet to help fight my acne.

Im also nervous because I dont know much about this drug, Im afraid of things getting worse.

If anyone has any stories good or bad please leave a comment.

Thanks a bunch.

Link to post
Share on other sites

I used it like 1 year ago , you might get an initial breakout but it's no where near as bad as let's say an accutane IB . For me , it worked wonders for a while then it just completly stopped working. And give it at least 3 weeks before you start to see some improvements. Good luck .

Link to post
Share on other sites

Don't be nervous. I never got an IB but it took about 3 months to see an improvement. My sun sensitivity increased a ton while taking them, so just use plenty of sun screen and chapstick with sunscreen in it. Good luck.

Link to post
Share on other sites

howdy,

i was prescribed minocin(wich is a tetracycline) around 4 months ago n to be honest i did get an initial breakout...well i think i did or maybe it was destined to break out anyway wich wouldnt be anything outa the ordinary for me lol. but anyway yeah it took around 3 months before i saw any change. if im bein honest if i had my choice again i wouldnt take em,the improvements havent been that great n wen they stop working im told my acne will come back way worse than it was to begin with lol i really hope thats not true

anyway i wish u all the best with watever u do :)

Link to post
Share on other sites

Took my first pills today, I dont know if Im just going crazy but I felt really werid after taking them, sort of sleepy and dizzy, kind of felt like I was high haha. Has anyone ever experienced this?

Link to post
Share on other sites

Lol its all in your head. I mean its possible, but I have never exp any of that and I have been taking it for like 1.5 years. If its persistent, talk to your doc.

Link to post
Share on other sites

I took it years ago. I didn't notice any improvements and I really hated being on an eating schedule. Also, I didn't experience any side effects, but there are known side effects of tetracycline. It can permanently stain your teeth and cause UTIs, among other things. So if you don't notice any improvements, don't hesitate to switch to something else.

Link to post
Share on other sites

I had been given Tetracycline when I was your age; it worked great for a month, then, well, maybe not for everyone, but it just had no effect anymore. Your skin might just need a kick to get your acne under control. Don't get panicky, just read the pamphlet or call your Doc about any side effects you need to watch out for. I remember that I was told to stay out of the sun for extended periods.

Good wishes...

Link to post
Share on other sites

honestly ive been on the stuff for 6 months. And no improvement.

Then again, I take the pill and don't bother with the eating schedule, maybe that's why/

Link to post
Share on other sites
thanks for stopping by my log! lemme know how ur progress with tetracycline goes, i really hope it works wonderfully for u :D

thanks meagain!

i actually stopped after taking it for two days lol

my skin is really clearing up with dan's regimne so i thought i'd continue that alone and see how it goes!

Link to post
Share on other sites

be careful with antibiotics. it worked for me at first then the next year when i stopped taking them, my acne came back full force. I had to ween myself off of them, and now i have a regular routine

Link to post
Share on other sites

Hi all, just thought I'd share my experience here. I've always had cystic acne since as long as I can remember. I went on Accutane 2 years ago for 1.5 years (my derm put me on lower dose for longer period of time). It worked wonders and my skin completely cleared off. But I was very aware of the side effects (like how it can cause birth defects if I get preggers etc. which is pretty scary) and was relieved to finally go off it. The skin stayed clear for half a year or so and it's now coming back, probably partially due to the summer here in Aussie and high humidity.

I went to a derm last week and was prescribed Minomycin (tetracycline antibiotics). I only took it for 3 times @ 100mg and felt drowsy right away! I thought I would bear through it but on just the 2nd day, my face got so red, the acne inflammed and I could see red dots surfacing all over. I freaked out and called 3 different pharmacists who told me to stop taking the tablets and talk to my derm. In desperation I came across Acne.org and started the remedy immediately. My acne wasn't that bad to begin with and I saw it calm down instantly as I let the BP dry. I can tell the acne has gotten soooo much better but too bad the redness that (I suspect) came from the Mino is still there. I wish I'd found this site earlier and not taken the Mino at all.

For all of you considering taking Mino or Accutane (esp women) please do your research. Some people don't respond that well to mino and hazardous side effects have happened before. From my research, it doesn't work more than it does work, and over the long term it really does harm your body. Dan's regimen is WAY better and more natural. I use Neutrogena acne wash with its oil-free moisturiser and Benzac 2.5% for the BP at the moment. It works great so far, I'm just waiting for the mino to clear off from my system, yikes.

Link to post
Share on other sites
be careful with antibiotics. it worked for me at first then the next year when i stopped taking them, my acne came back full force. I had to ween myself off of them, and now i have a regular routine
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×